Is there a cure for swollen feet, throat irritation and numbness of hands and feet

I have been living with Hypothyroidism for almost fifteen years now. I am one of those Indian house wives who hasn't paid much attention or critically researched the medication I have been on, I am on Eltroxin. Now my brother in the US has been diagnosed with Hashimoto's and we have suddenly realized that all of us including my parents are suffering from Hypothyroidism. My feet have been swollen for almost ten years sometimes the swelling is severe sometimes it is not. I am tired most of the time, joint pains come and go with severity. Doctors in India in a small town are not much help. According to my brother who is on Armour he thinks I should get tested for T3 and have that added to my prescription. I have no idea where I could get T3 in India or who would prescribe it? I am certainly looking for people in similar situation as mine but any input would be of great help. Thanks.

5 Replies

  • OK well T3 is liothyronine sodium and is currently in short supply in the UK but you should be able to get it in India.. they do sell it to body builders

    The prescribed dose here is usually 10mcg twice a day to start

    I can feel it immediately when I take it and it really helps with the brain fog (if you have that symptom) since I've been taking T3 I feel like myself emotionally for the first time but the physical cold and joint pains haven't got better

    Armour seems to work well for some people and some say it's better than T4 or T4 and T3.

    see these links for information..

    I'm not sure about swollen feet.. I don't know anyone who has that..

  • My feet swell as the day goes on and I have gone up a size in shoes from a 6 to 7.. They are also sometimes sore and uncomfortable.

    Jo xx

  • Oh, I think a lot of people have swollen feet! One often reads it on here. It's just another one of those lovely hypo symptoms. I certainly have them. What to do about it? I wish I knew!

    Hugs, Grey

  • The cure for swollen feet is the right amount of thyroid medication. For some people this means taking T3.

    It's difficult for you because the cost of these medications is so high here in the West, we have such a different economy, most people here have no idea how low average incomes are there. Is it not possible for your brother to get Armour or T3 and send it to you? To me it certainly sounds as if you are under-medicated.

    I really feel for you being in a place where it is hard to even get the care you need, but it is not only an economic problem, it is a problem with doctors all over the world, even where there is plenty of access to medical care, thyroid treatment falls far short of what it should be.

    Have you seen this page on 'Stop the Thyroid Madness'?

    I don't know if this might give you a starting point at all, it is not very much.

  • Hello sisterhypo, I think Marram is right, these are symptoms of undermedication, or not the right medication for you. I have suffered badly with tingly and numb toes, so bad it would stop me getting to sleep at night.

    My levothyroxine has been increased over the past 18 months and the tingling has subsided to a large extent but I still have 3 toes which feel completely numb.

    Wherever you live it seems thyroid problems are not easy to get resolved. Although I am not on T3 myself I believe here in England doctors can prescribe it, or will prescribe through the recommendation of an endocrinologist.

    Have you asked your doctor if he could source T3 for you or even test your T3?

    Keep searching I am sure you will find an answer.

You may also like...